Drowsiness And Lethargy After Taking Anti-seizure Drugs?
Good Morning Doctor.
Thank you for asking HealthReplies.com.
Seizures in adults can occur for various reasons. These seizures can appear completely or be limited to certain body parts. The most common triggers for seizures include:
Head injury Infection of the brain, eg meningitis, encephalitis Other disorders of the brain, such as stroke, epilepsy (disturbance of electrical activity in the brain) Other infections, eg tetanus Metabolic disorders, eg hypoglycemia, hypokalemia, hypomegnesia Alcohol intoxication Drug side effects, withdrawal syndrome congenital, eg pyridoxine deficiency, etc. Management of seizures is carried out through several therapeutic modalities. First of all, the doctor will usually stop the seizure by giving several types of anti-seizure drugs. Not only that, the patient's vital signs will also be monitored and stabilized so that potentially life-threatening conditions can be eliminated. Meanwhile, the doctor may perform various tests to detect the trigger of the seizure, for example by means of laboratory tests, CT scans, MRI, brain records, and so on.
One of the most commonly prescribed anti-seizure drugs is sodium divalproate (Depakote) and phenytoin (Ikaphen). Both of these drugs do have side effects, one of which is causing excessive drowsiness, lethargy, and weakness. These effects are usually only temporary and will improve over time.
The most important thing at this time is to consult with the neurologist who previously treated your husband regarding the possible causes of your husband's seizures. The doctor who examines your husband directly certainly knows better about the causes of his patient's complaints as well as the right steps to deal with them. Depending on the cause, seizures can be treated with medication to surgery.
Hope it helps ..